I was diagnosed with hashimotos 3 years ago, 35 years old. on 125mcg thyroxine sodium since June prior to that 100mcg.
11 months ago I became really itchy in the evening in bed with the appearance of dermagraphism. This continued on and off until 6 months ago when I broke out in hives eventually from head to toe, giant welts angioedema too. I was on large doses of prednisolone for some time (prob 3 months) as well as a concoction of antihistamines.
Today I am on a variety of antihistimines Zyrtec x 4, ranitidine 300mg x2, fexofenadine hypochloride 180 x2, and desloratidine x 2 per day. a nice concoction I know.
Well I have virtualy no hives now but am still troubled by the angioedema at least 2-4 large swellings of lips per month.
Have run thousands of tests, but apart from the hashimotos (elevated antibodies) and some nutrient deficiencies (zinc, b12, d) which I am addressing not much else has shown up.
Can anyone shed any light on this or what I might try next. I have already experimented with raising my thyroid hormone levels with my gp now on 125mcg and am following a gluten free from some reading it may help with the hashimotos.
I have been suffering from chronic uticaria and angeoedema off and on for roughly 8 years now, I have the pressure type and it usually starts 24 hours after a certain amount of pressure is applied e.g face mask pressing against chin. I will end up with an angio' around the chin and lips sometimes effecting around to the neck muscles or top of tongue. 3 1/2 years ago my immunologist placed me on methotrexate ( methoblastin) chemo drug. this has been to date the only drug that completely controls my hives. I found that twice, after going off the methotrexate, that the hives slowly reappeared after awhile and usually triggered by a flu or stress on the body. also after a regime of prednisone, it would come back much worse. At the moment I have been off the methotrexate since november last year, and recently I have had an episode with an angio on my chin and had to do a trip to Emergency. I was on prednisone for 5 days and now it is starting to come back. with large welts appearing from creases from my sleeves pressing slightly above my elbows and my bra touching my upper arms and clasps on back. I have a vitamin deficiency and have bone fractures in my spine with chronic degeneration on all levels of vertebrae with pain and I also have alpha 1 deficiency carrier state, mz phenotype. I cannot take codeine or opiate based drugs as it seems to aggravate the hives ( which I used to take for back pain). Or rather I have noticed this everytime I have had to take codeine. the doctor has no idea why I have this condition and says it is a mix of causes eg part genetic basis and maybe chemical related etc. and that I was "always going to get it". I find this statement annoying as I just see it is just a way of saying they haven't found the cause yet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.